Hi I don't know for sure if the birth control pills cause the depression. But, my daughter (she's 25 years) old has been on ortho tri cyclen on and off for the last 9 years. She stopped them for a while(her husband was in prison- they are now divorced) She is depressed and has been for years. But, I am her mother and have have lots of depression. I have read several things about maybe BCP causing depression. She will not admit to being depressed. She has taken 2 different AD's for 9 months each. The dr told her she needed to be on it at least that long. Then she stopped them on her own.
She works 3rd shift. She has seen the dr and he gave her XANAX. She worries constantly about everything. She had her gall bladder out at 20 years old. She had diarrhea a lot because she does not have a gall bladder so the bile just goes straight through her. Fatty foods bother her. She has heartburn and indigestion. She also has Irritable Bowel Syndrome. She is ADD. We found out a year ago she has a degenterative joint disease(fancy name for arthritis) in L4 & L5 in her lower back. She works but has to be very careful what she does. There are years of back problems. Sometimes I wonder what else can happen to her. I telling all this to say maybe it is just her life and not the BCP. But, I am her mother and I think it is the BCP.
She does not want to try another method. I understand that. She asked her doctor about the patch, shot and they said they would not recommend them. I have talked to her about an IUD. I use to wear one in my younger days. I have heard it is better if you wait till you have one child. But, I wish she would check into it. At least it would not have all the hormones in it to mess up your mind.